Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 138, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 9, 2015, 2:05 PM EDT for 4 counties in Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2015, 2:05 PM EDT (18:05 UTC)
- Expired
- Jul 9, 2015, 2:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 70 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 12:40 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 9, 12:40 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1240 PM EDT THU JUL 9 2015 .SYNOPSIS... LOW PRESSURE WILL CROSS THE AREA TODAY...PROVIDING WIDESPREAD SHOWERS AND POSSIBLY THUNDERSTORMS. DRY WEATHER RETURNS ON FRIDAY WITH HIGH PRESSURE. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... LOW PRESSURE SYSTEM CONTINUES TO APPROACH THE REGION WITH AN ADVANCING SHORTWAVE ALOFT. STRATUS FROM THIS MORNING ACROSS MOST AREAS FROM PIT AND SOUTH HAS DISSIPATED AND HAS ALLOWED FOR THE LOW LEVELS TO BEGIN MIXING OUT. SUBSTANTIAL DEEP SHEAR...RICH MOISTURE FIELD...AND DESTABILIZATION IN THE AFTERNOON IS EXPECTED TO SUPPORT ORGANIZED THUNDERSTORMS MOSTLY FROM PIT AND SOUTH. THUS...SPC HAS EXPANDED THE SLIGHT RISK FOR SEVERE WEATHER IN THAT REGION. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT AND LOCALIZED FLOODING DUE TO POSSIBLE TRAINING CELLS - AND RECENT RAINFALL - IS ALSO POSSIBLE IF A CONVECTIVE LINE BECOMES MORE ORIENTED TO THE APPROACHING COLD FRONT. THE FRONTAL PASSAGE WILL CAUSE DEW POINTS TO DROP TO MORE COMFORTABLE LEVELS BY LATE TONIGHT AND HIGH PRESSURE BEGINS TO DEVELOP FROM THE WEST TO HELP DIMINISH POPS. && .SHORT TERM /10 PM THIS EVENING THROUGH SUNDAY/... HIGH PRESSURE WILL BE IN PLACE AMID MOSTLY ZONAL FLOW. THIS PATTERN WILL PERSIST LONG ENOUGH TO KEEP FRIDAY AND THE MAJORITY OF THE WEEKEND DRY. A LITTLE MORE SUNSHINE WILL BE APPARENT IN THE PERIOD AS A RESULT OF HIGH PRESSURE. TEMPERATURES AND DEW POINTS WILL BE NEAR AVERAGE AND PROVIDE COMFORTABLE CONDITIONS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... VERY LITTLE CHANGE TO PREVIOUS FORECAST AS FRONTAL BOUNDARY WILL WAVER ACROSS THE REGION THROUGH THE PERIOD...WITH HARD TO TIME SHORTWAVES MOVING EAST IN GENERALLY ZONAL FLOW. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... THUNDERSTORMS EXPECTED THIS AFTERNOON...ESPECIALLY FROM KPIT SOUTH WHERE MORE ORGANIZED STORMS ARE LIKELY DUE TO INCREASED INSTABILITY. WINDS ABOVE THE SURFACE WILL RANGE BETWEEN 45 AND 45KTS ON AVERAGE BUT WITH SFC WINDS GUSTING BETWEEN 25 AND 30KTS LLWS WAS NOT INCLUDED IN THE TAFS. THAT BEING SAID...THERE WILL INEVITABLE BE LULLS IN SURFACE SPEEDS AND DURING THOSE TIMES LLWS WILL LIKELY BE ENCOUNTERED. WS015 24035KT. WINDS WILL BECOME WEST TO NORTHWEST THIS EVENING. .OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY/... HIGH PRESSURE WILL IMPROVE CONDITIONS THURSDAY NIGHT WITH GENERAL VFR EXPECTED INTO THE WEEKEND. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 9, 1:53 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 153 PM EDT THU JUL 9 2015 MDZ001-PAZ009-015-016-022-023-031-073>076-WVZ021>023-041-101800- GARRETT-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-MARION- MONONGALIA-PRESTON-TUCKER- 153 PM EDT THU JUL 9 2015 ...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ012-101800- WETZEL- 153 PM EDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER WITH WIND DAMAGE BEING THE PRIMARY THREAT. LOCALIZED FLOODING IS POSSIBLE WITH TRAINING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- WVZ001>004-101800- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-BEAVER-ALLEGHENY-WASHINGTON-HANCOCK-BROOKE-OHIO-MARSHALL- 153 PM EDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER WITH WIND DAMAGE BEING THE PRIMARY THREAT. LOCALIZED FLOODING IS POSSIBLE WITH TRAINING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:12 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 33 min |
| Jul 9, 1:27 PM EDT | Tornado Warning | PBZ | Fayette, Greene | 18 min |
| Jul 9, 1:44 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 46 min |
| Jul 9, 1:54 PM EDT | Tornado Warning | PBZ | Indiana, Jefferson | 21 min |
| Jul 9, 2:28 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 32 min |
| Jul 9, 2:30 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 45 min |
| Jul 9, 2:43 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Venango | 47 min |
| Jul 9, 3:29 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 46 min |
| Jul 9, 4:35 PM EDT | Special Weather Statement | PBZ | Allegheny | 40 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.